Question about Mirena....

Amy - posted on 01/16/2009 ( 10 moms have responded )

67

21

6

For all of you that have Mirena as birthcontrol... i have a question.... i had Mirena put in 3 weeks ago... for the past couple of days i have been having menstral like cramping.... is that normal? the only thing i can think is that im maybe ovulating and its just feeling weird bc of the IUC? Any thoughts?

10 Comments

View replies by

Liliana - posted on 06/01/2013

1

0

0

Anybody have problems after iud removal?? Ive had mine out for two weeks and i cant lift or do anything heavy without getting bad cramps an bleeding like if i just had a baby!

Tara - posted on 04/20/2009

3

110

0

KOW I had Mirena done about a month an a half ago. I've had the spotting and some cramping. But otherwise things have been fine.

Lyndall - posted on 04/14/2009

14

32

2

HI.  I am about to have my second one put in.  I had my first taken out to conceive my beautiful baby girl who was born in October 2008.  I had no trouble with mine.  In fact it was a god send because i had very heavy periods.  I would bleed through a super tampon in about 30 mins.  The only issue was in the first month or so my partner said he could feel the string poking the end of his penis and at one stage he said it went up the eye.  My OBGYN said it would eventually lay along the side of my vagina and the problem would be solved.  (He also congratulated me on being lucky enough to have a partner who was sensitive enough to notice anything whilst in the middle of the deed. LMAO).  Anyway like I said it worked wonders for me and I am planning to have another one.

Brooke - posted on 03/24/2009

3

24

0

Another thing that could cause cramping feeling is if Mirena is 'escaping'. That happened to me. You shoudl check to see if you can feel the string. If not go see your doctor/OB. Mine escaped my uterous, and I had to have surgery to have it removed. The doctor first tried to find it with a tool when we couldn't find teh string, then I had an ultrasound and they found it floating around outside of my uterous. It is not common, but does happen.

[deleted account]

Be careful.... my friend was on that and it fell out or fell down anyway my niece was born last month :)

Michelle - posted on 03/12/2009

6

6

0

I got on Mirena after my second daughter and had to take it out. I bled for over 176 days and had issues until I took it out. If anything I would switch to a copper IUD instead... I personally went back to birth conrol pills. The IUC and IUD both make menstrual cramping much worse than normal and its normal to have cramping for a while after getting it in place.

Stormy - posted on 03/05/2009

6

19

0

UPDATE...Had to have the Mirena removed. Went to my GYN after the ultrasound was done and found out that the IUD had shifted and went into the muscle of my uterus. Thank God, the doctor was able to remove it in the office and I didn't require surgery. Now I'm back on the pills until I figure something else out.

Stormy - posted on 02/06/2009

6

19

0

Hey! I've had my Mirena in for over a year now. I've been having a lot of stomach issues for a while now. I went to my family doctor and was sent to have an ultrasound done. The ultrasound didn't show anything out of the ordinary. They thought I might have a cyst or something. But I'm still having a lot of pain and discomfort. I haven't had a period since the first month that I had the IUD inserted. I've had a lot of the same symptoms that Sheena had but I don't have cysts. I'm wondering if any of you have had any symptoms like this related to the IUD? Any suggestions on what I should do?

Sheena - posted on 01/28/2009

19

0

0

Hi, I just had my Mirena removed because I was one of the lucky women to develop ovarian cysts but mine rupture.It is the most painful thing to experience and the pain lasts for weeks.



Anyway, I had it for six months. My first two months, I had menstral cramping 24/7 along with spotting. The third month the cramping and spotting stopped but I would get cramps the week before and during my period.



My advice to you is to please keep note of everything that your experiencing and don't brush anything off. Typically, ovarian cyst develop and disappear. When they appear, ur period will be irregular (ur period is not suppose to stop in the 1st year of usage), intercourse may be painful or you may bleed after intercourse, the cramps flow down into your upper thigh, lower back and pelvic area region.



Good Luck!

Ivonne - posted on 01/16/2009

5

9

2

Hi,

I felt cramping the first and second month after having it in. Right now I feel nothing different than before. Hope this helps.

Ivonne

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms